# SDR N3XR201610170001

- Difficulty date: October 17, 2016
- Submitted: October 17, 2016
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N429ER
- Make and model: Cessna 172S
- Aircraft serial: 172S11452
- Aircraft time: 2,121 hours
- Engine: Lyc IO360L2A
- Engine time: 2,121 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: L12427
- Condition: Cracked
- Location: Nr 1
- Part time: 2,121 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, THE BAFFLING IN FRONT OF THE NR 1 CYLINDER SHOWED SIGNS OF HEAT DAMAGE. FURTHER INVESTIGATIONS REVEALED THAT A CRACK HAD DEVELOPED IN THE AREA OF THE HEAD/BARREL PORTION OF THE CYLINDER AT THE 3 O'CLOCK POSITION AS VIEWED FROM THE VALVE COVER.
